Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 19, NWS Pittsburgh, PA

May 13, 2005Coshocton County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at May 13, 2005, 8:18 PM EDT for Coshocton County, Ohio. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2005, 8:18 PM EDT (00:18 UTC)
Expired
May 13, 2005, 9:45 PM EDT
In force
87 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Coshocton County, OH

The radar

The Cleveland radar (KCLE), 124 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 6:30 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2005-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2005-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1637 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:30 PM EDT, 5 hours 48 minutes earlier.

Area forecast discussion, May 13, 2:30 PM EDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
230 PM EDT FRI MAY 13 2005

.SHORT TERM (TONIGHT AND SATURDAY)...

A WARM FRONT HAS MOVED JUST NORTH OF THE REGION.  THIS HAS PUT THE
AREA IN A WARM MOIST AIR MASS.  THE ACCOMPANYING COLD FRONT WILL
PUSH INTO THE AREA SATURDAY AND BRING THE POTENTIAL FOR SHOWERS AND
THUNDERSTORMS.

AREA REMAINS UNDER SLIGHT RISK OF SEVERE AS PER SPC WITH FAVORABLE
WIND FIELD...BUT INSTABILITY REMAINS QNABLE WITH CLOUDS AND MORE
WIDESPREAD PRECIPITATION PROGGED.

&&

.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...

NO MAJOR CHANGE TO PROGNOSIS WITH LIKELY POPS ONGOING FOR ADVN AND
PASSAGE OF SAT CDFNT.  RA CHCS IN THE WAKE OF THE FRONT WL LINGER
THRU SUN WITH MID/UPR LOW BTN JAMES BAY AND THE GREAT LAKES.
HOWEVER...SCT -SHRA ACTIVITY SHUD DIMINISH INTO MON WITH MDL SNDINGS
INDG DECENT MID LVL INVERSION TO CAP SC RESULTING FM LOW CONVECTIVE
TEMPS.

PASSAGE OF SAT NGT CDFNT WL USHER IN SUB SEASONAL TEMPS FOR THE NXT
WEEK AS MDL WORLD SLOWER TDA IN REBUILDING ERN CONUS RIDGE.

REINFORCING SHOT OF COOLER AIR WITH SYS MOVG TWD THE BASE OF COASTAL
LOW EXPECTED TO GENERATE RA CHC ONCE AGAIN BY WED.

&&

.AVIATION...

MAINLY VFR THIS EVENING WITH SCATTERED LOW AND MID LEVEL CLOUDS. A
FRONT MOVES INTO THE AREA BY MORNING BRINGING RAIN SHOWERS AND THE
POTENTIAL FOR THUNDERSTORMS. THIS COULD LEAD TO MVFR CONDITIONS
AROUND DAYBREAK WITH ISOLATED AREAS OF IFR.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...

MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

15/66
Hazardous weather outlook, May 13, 4:48 PM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
448 PM EDT FRI MAY 13 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-140912-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
448 PM EDT FRI MAY 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

NOAA NATIONAL WEATHER SERVICE SAYS THAT SEVERE THUNDERSTORMS ARE
POSSIBLE ACROSS PARTS OF THE UPPER OHIO VALLEY TONIGHT. THE PRIME
THREATS ARE DAMAGING WIND AND LARGE HAIL. LOCATIONS IN EAST CENTRAL
OHIO AND WEST CENTRAL PENNSYLVANIA CAN BE AFFECTED FIRST. LOCATIONS
IN WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA...AND WESTERN
MARYLAND MAY NOT BE AFFECTED UNTIL MIDNIGHT OR LATER.

.DAYS TWO THROUGH SEVEN...

NOAA NATIONAL WEATHER SERVICE SAYS THE UPPER OHIO VALLEY MAY ALSO BE
AFFECTED BY SEVERE THUNDERSTORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, May 13, 4:42 PM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
442 PM EDT FRI MAY 13 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-140000-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
442 PM EDT FRI MAY 13 2005

...SEVERE WEATHER OUTLOOK UPDATE...

NOAA NATIONAL WEATHER SERVICE SAYS THAT SEVERE THUNDERSTORMS ARE
POSSIBLE ACROSS PARTS OF THE UPPER OHIO VALLEY TONIGHT. THE PRIME
THREATS ARE DAMAGING WIND AND LARGE HAIL. LOCATIONS IN EAST CENTRAL
OHIO AND WEST CENTRAL PENNSYLVANIA CAN BE AFFECTED FIRST. LOCATIONS
IN WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA...AND WESTERN
MARYLAND MAY NOT BE AFFECTED UNTIL MIDNIGHT OR LATER.

NOAA NATIONAL WEATHER SERVICE SAYS THE UPPER OHIO VALLEY MAY ALSO BE
AFFECTED BY SEVERE THUNDERSTORMS ON SATURDAY.

WHEN THUNDERSTORMS THREATEN...TAKE COVER IN A STURDY BUILDING.

STAY TUNED FOR UPDATES ON THIS THUNDERSTORM THREAT FROM NOAA NATIONAL
WEATHER SERVICE.
Local storm report, May 13, 7:12 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
712 PM EDT FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             DRESDEN                 40.12N 82.01W
05/13/2005  0.88 INCH        MUSKINGUM          OH   COUNTY EOC

&&
Local storm report, May 13, 7:46 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
746 PM EDT FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             WARSAW                  40.34N 82.00W
05/13/2005  0.75 INCH        COSHOCTON          OH   COUNTY EOC

&&

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 9:37 PM EDTSevere Thunderstorm WarningPBZWashington53 min
May 13, 9:43 PM EDTSevere Thunderstorm WarningPBZGreene62 min
May 14, 4:07 PM EDTSevere Thunderstorm WarningPBZGreene38 min
May 14, 4:22 PM EDTSevere Thunderstorm WarningPBZArmstrong, Westmoreland49 min
May 13, 8:04 PM EDTSevere Thunderstorm WarningPBZMuskingum56 min
May 13, 8:14 PM EDTSevere Thunderstorm WarningPBZGuernsey91 min
May 13, 8:41 PM EDTSevere Thunderstorm WarningPBZBelmont64 min
May 13, 8:57 PM EDTSevere Thunderstorm WarningPBZColumbiana63 min
May 13, 9:06 PM EDTSevere Thunderstorm WarningPBZMonroe, Noble39 min
May 13, 9:13 PM EDTFlash Flood WarningPBZGuernsey3 hr
May 13, 9:31 PM EDTSevere Thunderstorm WarningPBZJefferson29 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.